e-drug
[Top] [All Lists]

[e-drug] Info needed about kafa drug in Angola

E-DRUG: Info needed about kafa drug in Angola
---------------------------------------------

Dear colleagues,

Can you help me.

We met a drug called kafa. Should be painkiller? Turkish?
Look forward to your response.

Kind regards,
Rijk van Ginkel
M.D., PhD, DTM&H
Lubango
Angola
deginkeltjes@hotmail.com

[Moderator comments:

Identfying drugs by email is not easy. It would be recommended if E-druggers 
also add the reason or circumstances of their requests. E.g., is the patient 
ill? What symptoms? Where was the drug obtained? Was there a label? How long 
taken? etc. 

Do you mean kaFa or kaVa?

KAFA is a term from Ayurvedic medicine. See 
http://www.pharmabiz.com/article/detnews.asp?articleid=14283&sectionid=46

The ayurveda considers the body as comprising of 3 important constituents i.e. 
'vata', 'pitta' and 'kafa' which can be equated to their nearest English terms 
as, 'air', 'bile/acidity' and 'phlegm'. Any imbalance in them is considered as 
a causative factor for particular diseases. The different seasons of the year 
contribute to their balance/imbalance. Ex. Pitta is prominent in 'sharat-ritu' 
(Sep-Oct) hence, hyperacidity symptoms have to be treated with potent antacids 
like, H2 - blockers during this season than the hyperacidity symptoms of other 
seasons, which can be cured b mild antacids. Similarly 'vata' and 'kafa' 
disorders are treated with their potent medicines in their respective seasons. 

Maybe you mean KAVA?
Kava is a herbal remedy (Piper Methysticum), and has been implicated in liver 
problems. There are FDA Medwatch warnings for this drug. See

http://www.fda.gov/medwatch/SAFETY/2002/safety02.htm#kava

Kava-containing Dietary Supplements (Piper methysticum)

Audience: Healthcare Professionals and Consumers
The FDA Center for Food Safety and Applied Nutrition (CFSAN) notified 
healthcare professionals and consumers of the potential risk of severe liver 
injury associated with the use of kava-containing dietary supplements. 
Supplements containing the herbal ingredient kava are promoted for relaxation 
(e.g., to relieve stress, anxiety, and tension), sleeplessness, menopausal 
symptoms and other uses. Kava-containing products have been associated with 
liver-related injuries, including hepatitis, cirrhosis, and liver failure. 
Given these reports, persons who have liver disease or liver problems, or 
persons who are taking drug products that can affect the liver, should consult 
a physician before using kava-containing supplements. [The links below open new 
browser windows with the CFSAN safety alert pages.]

[March 26, 2002 Consumer Advisory - FDA] 
[March 26, 2002 Letter to Healthcare Professionals - FDA] 
  
Past FDA Alerts
[Dec 19, 2001 Letter to Healthcare Professionals - FDA]

Morale? Better stick to essential drugs? Wilbert, moderator]

<Prev in Thread] Current Thread [Next in Thread>
  • [e-drug] Info needed about kafa drug in Angola, Rijk van Ginkel <=